zbMATH — the first resource for mathematics

A domain decomposition approach for heterogeneous time-harmonic Maxwell equations. (English) Zbl 0883.65096
Summary: The time-harmonic Maxwell equations for a composite medium which behaves like a conductor in one part and like a perfect insulator in the other one are considered. An existence and uniqueness theorem is proven for this degenerate problem in the case of Dirichlet boundary conditions. A finite element domain decomposition approach is then proposed for the numerical approximation of the exact solution. This leads to an iteration-by-subdomain procedure, where at each step a non-degenerate boundary value problem has to be solved in each subdomain. The convergence of these iterations is proven, and the rate of convergence turns out to be independent of the mesh size \(h\), showing that the preconditioner implicitly defined by the iteration procedure is optimal.

65Z05 Applications to the sciences
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65N55 Multigrid methods; domain decomposition for boundary value problems involving PDEs
65F10 Iterative numerical methods for linear systems
35Q60 PDEs in connection with optics and electromagnetic theory
78A25 Electromagnetic theory (general)
65F35 Numerical computation of matrix norms, conditioning, scaling
Full Text: DOI
[1] Křížek, M.; Neittaanmäki, P., On time-harmonic Maxwell equations with nonhomogeneous conductivities: solvability and FE-approximation, Apl. mat., 34, 480-499, (1989) · Zbl 0696.65085
[2] Alonso, A.; Valli, A., Some remarks on the characterization’ of the space of tangential traces of \(H( rot; Ω)\) and the construction of an extension operator, Manuscr. math., 89, 159-178, (1996) · Zbl 0856.46019
[3] Duvaut, G.; Lions, J.-L., Inequalities in mechanics and physics, (1976), Springer-Verlag Berlin · Zbl 0331.35002
[4] Bossavit, A., Électromagnétisme, en vue de la modélisation, (1993), Springer-Verlag Paris · Zbl 0787.65090
[5] Foias, C.; Temam, R., Remarques sur LES équations de Navier-Stokes stationnaires et LES phénomènes successifs de bifurcations, Ann. scuola norm. sup. Pisa, 5, IV, 29-63, (1978) · Zbl 0384.35047
[6] Girault, V.; Raviart, P.-A., Finite element methods for Navier-Stokes equations, () · Zbl 0413.65081
[7] Bjørstad, P.E.; Widlund, O.B., Iterative methods for the solution of elliptic problems on regions partitioned into substructures, SIAM J. numer. anal., 23, 1097-1120, (1986) · Zbl 0615.65113
[8] Bramble, J.H.; Pasciak, J.E.; Schatz, A.H., An iterative method for elliptic problems on regions partitioned into substructures, Math. comput., 46, 361-369, (1986) · Zbl 0595.65111
[9] Marini, L.D.; Quarteroni, A., A relaxation procedure for domain decomposition methods using finite elements, Numer. math., 55, 575-598, (1989) · Zbl 0661.65111
[10] Quarteroni, A.; Landriani, G.Sacchi; Valli, A., Coupling of viscous and inviscid Stokes equations via a domain decomposition method for finite elements, Numer. math., 59, 831-859, (1991) · Zbl 0738.76044
[11] Nédélec, J.C., A new family of mixed finite elements in R3, Numer. math., 50, 57-81, (1986) · Zbl 0625.65107
[12] Nédélec, J.C., Mixed finite elements in R3, Numer. math., 35, 315-341, (1980) · Zbl 0419.65069
[13] Nédélec, J.C., Éléments finis mixtes incompressibles pour l’équation de Stokes dans R3, Numer. math., 39, 97-112, (1982) · Zbl 0488.76038
[14] Quarteroni, A.; Valli, A., Numerical approximation of partial differential equations, (1994), Springer-Verlag Berlin · Zbl 0852.76051
[15] Jerison, D.S.; Kenig, C.E., The Neumann problem on Lipschitz domains, Bull. amer. math. soc., 4, 203-207, (1981) · Zbl 0471.35026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.